Fractal Strings and Multifractal Zeta Functions

Abstract : For a Borel measure on the unit interval and a sequence of scales that tend to zero, we define a one-parameter family of zeta functions called multifractal zeta functions. These functions are a first attempt to associate a zeta function to certain multifractal measures. However, we primarily show that they associate a new zeta function, the topological zeta function, to a fractal string in order to take into account the topology of its fractal boundary. This expands upon the geometric information garnered by the traditional geometric zeta function of a fractal string in the theory of complex dimensions. In particular, one can distinguish between a fractal string whose boundary is the classical Cantor set, and one whose boundary has a single limit point but has the same sequence of lengths as the complement of the Cantor set. Later work will address related, but somewhat different, approaches to multifractals themselves, via zeta functions, partly motivated by the present paper.
Type de document :
Article dans une revue
Letters in Mathematical Physics, Springer Verlag, 2009, 88 (1-3), pp.101-129. 〈10.1007/s11005-009-0302-y〉
Liste complète des métadonnées

Littérature citée [45 références]  Voir  Masquer  Télécharger
Contributeur : Lisandro Fermin <>
Soumis le : vendredi 18 mars 2011 - 18:39:25
Dernière modification le : dimanche 11 mars 2018 - 10:28:01
Document(s) archivé(s) le : dimanche 19 juin 2011 - 02:24:28


Fichiers produits par l'(les) auteur(s)




Michel Lapidus, Jacques Lévy Véhel, John Rock. Fractal Strings and Multifractal Zeta Functions. Letters in Mathematical Physics, Springer Verlag, 2009, 88 (1-3), pp.101-129. 〈10.1007/s11005-009-0302-y〉. 〈inria-00539022〉



Consultations de la notice


Téléchargements de fichiers